Alert archive / California / High Surf Advisories in 2008

High Surf Advisory 1, NWS Eureka, CA

January 5, 2008

NWS Eureka, CA issued this high surf advisory at Jan 5, 2008, 3:02 PM PST. It took effect at Jan 5, 2008, 4:00 PM PST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2008, 3:02 PM PST (23:02 UTC)
In effect from
Jan 5, 2008, 4:00 PM PST
Expired
Jan 6, 2008, 2:19 AM PST
In force
10 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS46 KEKA 052302
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
302 PM PST SAT JAN 5 2008


CAZ001-002-061215-
/O.CAN.KEKA.SU.W.0001.000000T0000Z-080106T0000Z/
/O.NEW.KEKA.SU.Y.0001.080106T0000Z-080107T0200Z/
REDWOOD COAST-MENDOCINO COAST-
302 PM PST SAT JAN 5 2008

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM PST SUNDAY...
...HIGH SURF WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST SUNDAY. THE HIGH
SURF WARNING HAS BEEN CANCELLED. 

THE LARGE WEST SWELL PEAKED THIS AFTERNOON AND IS NOW BELOW 24
FEET. THE SWELL WILL REMAIN BETWEEN 18 TO 22 FEET THROUGH SUNDAY 
AFTERNOON.

WAVES WILL CONTINUE TO RUN HIGH ONTO THE BEACHES AND THOSE
WALKING ON THE BEACH OR ON THE JETTIES SHOULD REMAIN CAUTIOUS.

HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA
OUTLET FOR THE LATEST INFORMATION REGARDING THIS WARNING.


$$
1 follow-up statement
000 
WHUS46 KEKA 061019
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
219 AM PST SUN JAN 6 2008

CAZ001-002-061130-
/O.CAN.KEKA.SU.Y.0001.000000T0000Z-080107T0200Z/
REDWOOD COAST-MENDOCINO COAST-
219 AM PST SUN JAN 6 2008

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELED THE HIGH
SURF ADVISORY. 

THE LARGE WEST SWELL PEAKED SATURDAY AFTERNOON AND IS NOW BELOW 18
FEET. SWELL WILL REMAIN AROUND 14 TO 15 FEET THROUGH THE REMAINDER
OF THE DAY.

$$

MOSES

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this high surf advisory went out at Jan 5, 11:15 AM PST, 3 hours 47 minutes earlier.

Area forecast discussion, Jan 5, 11:15 AM PST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
1115 AM PST SAT JAN 5 2008

.SYNOPSIS...A COLD AIRMASS WILL PERSIST OVER NORTHWEST CALIFORNIA
FOR THE NEXT FEW DAYS. RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL
BE PRESENT ALONG THE COAST AND COASTAL INTERIOR WHILE SNOW SHOWERS
CAN BE EXPECTED AT ELEVATIONS AROUND 2500 FEET THROUGH SUNDAY.

&&

.UPDATE...SENT OUT A FORECAST UPDATE TO REFLECT ONGOING SNOW
TRENDS.  SEVERAL OBSERVERS IN TRINITY COUNTY HAVE REPORTED 13 INCHES
OF SNOW OVERNIGHT AND EARLY THIS MORNING. SNOW HAS BEEN REPORTED
DOWN TO AROUND 1300 FEET MSL THIS MORNING, WITH ACCUMULATIONG SNOWS
AT AROUND 2000 FEET ELEVATION.  PRECIPITATION WILL BECOME MORE
SHOWERY THIS AFTERNOON SO ADDITIONAL SNOW ACCUMS OF 2 TO 4 INCHES
ARE POSSIBLE ABOVE 2000 FEET THE REMAINDER OF THE AFTERNOON/EARLY
EVENING.  MAB

&&

.DISCUSSION...A COLD UPPER TROUGH WILL PERSIST OVER THE WEST
COAST THROUGH MONDAY. ISOLATED TO SCATTERED SHOWER ACTIVITY WAS
OBSERVED LAST NIGHT AND THROUGH THE EARLY MORNING HOURS ALONG
THE NORTH COAST WITH ISOLATED THUNDERSTORMS PRESENT AS WELL.  AT THIS
TIME WATER VAPOR AND RADAR IMAGERY DEPICTS SHOWER AND THUNDERSTORM
EHANCEMENT JUST OFF CAPE MENDOCINO DUE TO A VORT MAX APPROACHING THE
COAST...THUS CONTINUED THUNDERSTORM...GUSTY WINDS AND SMALL HAIL CAN
BE ANTICIPATED FOR THE NEXT FEW HOURS.  SOUNDINGS AND MODEL DATA IN
GOOD AGREEMENT ON KEEPING MID AND UPPER LEVEL WIND SPEEDS QUITE STRONG
ON THE BACK SIDE OF THIS CURRENT TROUGH AND IT IS REFLECTED BY RADAR
RETURNS WHICH SHOW THE SHOWERS MOVING ACROSS THE AREA AT A 45-50 KT
CLIP. HAVE DOWNGRADED THE WINTER STORM WARNING TO A SNOW ADVISORY FOR
THE NORTH COAST INTERIOR AND UPPER TRINITY RIVER ZONES DUE TO RAPID
MOVEMENT OF THESE CELLS. UNLESS THERE IS MASSIVE ENHANCEMENT DUE TO THE
NEXT MINOR SHORT WAVE IT WILL BE DIFFICULT FOR SNOW TO ACCUMULATE TO
WARNING CRITERIA AMOUNTS. SNOW LEVELS THIS MORNING ARE SITTING RIGHT
AROUND 3000 FEET AND MAYBE AS LOW AS 2500 FEET IN SOME AREAS...5 CENT
RAWS (WEAVERVILLE) IS REPORTING 32 DEGREES THIS MORNING BUT A CALL TO
THE TRINITY COUNTY SHERIFF IN WEAVERVILLE VERIFIED ONLY A LIGHT RAIN
SNOW MIX AT TIMES WITH NO ACCUMULATION AS OF YET.  SNOW LEVELS MAY
NUDGE UPWARD SLIGHTLY DURING THE DAY BUT SHOULD DROP BACK DOWN LATER
THIS EVENING AND FALL EVEN LOWER TONIGHT POSSIBLE GETTING DOWN TO 2000
FEET EARLY SUNDAY MORNING.  SUNDAY THROUGH MONDAY MORNING IS GOING
TO GET INTERESTING AS SNOW LEVELS MAY GET AS LOW AS 1500 FEET. FORECAST
QPF SUGGESTS WE COULD STILL GET SOME SNOW DURING THIS PERIOD...BUT MAY
NOT BE ENOUGHT TO WARRANT THE SNOW ADVISORY DROPPING DOWN THAT LOW. IT
WILL BE TRICKY...BUT THINKING NOW IS LESS THAN 2 INCHES IS PROBABLE
BUT WILL SEE WHAT THE NEXT RUN OR TWO SHOWS.

AS FAR AS HYDRO GOES THE NAVARRO RIVER CRESTED LATE LAST EVENING AND
THE FLOOD WARNING WAS CANCELLED. THE EEL RIVER AT FERNBRIDGE HAS
ALSO CRESTED THIS MORNING AND WILL REQUIRE A CANCELLATION STATEMENT.
MAINSTEMS SHOULD NOT BE A PROBLEM FOR AT LEAST A FEW DAYS AS A BRIEF
RIDGE OF HIGH PRESSURE BUILDS OVER THE PAC ON SUN NIGHT AND EARLY
MON.  HOWEVER FORECAST MODELS SHOW ANOTHER GOOD BATCH OF RAIN POSSIBLE
BEGINNING AS EARLY AS MONDAY NIGHT AND LASTING THROUGH MUCH OF TUESDAY
AS ANOTHER FRONT PUSHES ACROSS SOUTHERN OREGON AND NORTHERN CA. AT THIS
TIME THS FEATURE LOOKS TO EFFECT MORE OF THE NORTHERN RIVERS
(SMITH/KLAMATH). BY MID WEEK AND LOOKING OUT TOWARD NEXT WEEKEND GFS
HINTING AT A LARGER ANTI-CYCLONE FORMING OVER THE EAST PAC SO A MORE
PROLONGED PERIOD OF DRIER WEATHER MAY BE IN STORE.

&&

.AVIATION...LOCALLY HEAVY SHOWERS AND ISOLATED THUNDERSTORMS WILL
CONTINUE THROUGH THIS EVENING. GENERALLY MVFR/VFR CIGS WILL CONTINUE
WITH LCL IFR VSBYS IN HEAVIER SHOWERS AND TSTMS WITH SMALL HAIL. SNOW
LEVELS LOWERING THROUGH THE DAY TO BETWEEN 2000 TO 2500 FT. ALM

&&

.MARINE...VERY LARGE WESTERLY SWELL GENERATED BY YESTERDAYS STORM HAS
REACHED THE WATERS WITH BUOY 46022 ALREADY REPORTING SIG WAVE HEIGHTS
26-30 FT WITH PERIODS 16-17 SEC. WAVE HEIGHTS WILL PEAK AROUND 30 FT
FOR ALL WATERS LATER THIS MORNING GRADUALLY SUBSIDE THROUGH MONDAY BUT
REMAIN QUITE HIGH THROUGH MIDWEEK. BREEZY SOUTHWESTERLY WINDS ARE
EXPECTED TO CONTINUE AS THE MAIN AREA OF LOW PRESSURE MOVES INTO THE
BRITISH COLOMBIA COAST. WINDS WILL SUBSIDE LATER TODAY AS THE PRESSURE
GRADIENT BEGINS TO RELAX. ALM

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
GALE WARNING IN EFFECT FROM PT ST GEORGE TO CAPE MENDOCINO OUT TO 60
NM AND FROM CAPE MENDOCINO TO PT ARENA FROM 20-60 NM OUT.

SNOW ADVISORY FORM UNTIL 4 PM SUNDAY FOR ZONE 3,4,76.

FLOOD WARNING FOR THE EEL RIVER AT FERNBRIDGE.

HIGH SURF WARNING THROUGH THIS AFTERNOON FOR COASTAL AREAS OF
HUMBOLDT...DEL NORTE AND MENDOCINO COUNTIES.

HAZARDOUS SEAS WARNING THROUGH SUNDAY MORNING FOR PT ST GEORGE TO PT
ARENA OUT TO 60 NM.

SMALL CRAFT ADVISORY FOR WINDS UNTIL 6 PM PST THIS AFTERNOON FOR PT
ST GEORGE TO PT ARENA OUT TO 60 NM.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jan 5, 4:59 AM PST, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
459 AM PST SAT JAN 5 2008

CAZ001-002-PZZ410-061300-
REDWOOD COAST-MENDOCINO COAST-HUMBOLDT BAY-
459 AM PST SAT JAN 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A HIGH SURF WARNING IS IN EFFECT THROUGH 4 PM TODAY. LARGE SWELL
WILL HIT THE COAST TODAY AND CREATE VERY DANGEROUS SURF. SEE
SFOCFWEKA FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WET AND UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH EARLY
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.

CAZ003-004-076-061300-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
459 AM PST SAT JAN 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A COLDER AIR MASS MOVING INTO THE REGION BEHIND A COLD FRONT HAS LOWERED
SNOW LEVELS ACROSS THE AREA AND SNOW IS EXPECTED TO FALL AS LOW AS
2500 FEET IN SHOWERS. A SNOW ADVISORY IS IN EFFECT FOR ELEVATIONS
ABOVE 2500 FEET. SEE SFOWSWEKA FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MUCH COLDER AIR IS EXPECTED ON SUNDAY...AND SNOW LEVELS ARE
EXPECTED TO LOWER DOWN TO 1500 FEET. COOL AND UNSETTLED WEATHER
WILL CONTINUE THROUGH EARLY NEXT WEEK.

A SNOW ADVISORY IS IN EFFECT FOR ELEVATIONS ABOVE 2500 FEET
THROUGH 4 PM SUNDAY.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.

In the hours before

Local storm report, Jan 5, 12:58 PM PST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1258 PM PST SAT JAN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     HEAVY SNOW       HAYFORK                 40.57N 123.13W
01/05/2008  M13.0 INCH       TRINITY            CA   PUBLIC

            ACCUMUATION FROM FRIDAY NIGHT THROUGH EARLY SATURDAY ON
            HIGHLAND DRIVE NEAR HAYFORK.

1000 AM     SNOW             10 N LAYTONVILLE        39.81N 123.48W
01/05/2008  M6.0 INCH        MENDOCINO          CA   TRAINED SPOTTER

            ACCUMULATION FROM LATE FRIDAY NIGHT THROUGH EARLY
            SATURDAY AT 3800 FEET ELEVATION.

1000 AM     HEAVY SNOW       FOREST GLEN             40.38N 123.32W
01/05/2008  M13.0 INCH       TRINITY            CA   TRAINED SPOTTER

            ACCUMULATION FROM LATE FRIDAY NIGHT THROUGH EARLY
            SATURDAY AT APPROXIMATELY 4000 FEET ELEVATION.

1000 AM     SNOW             DINSMORE                40.48N 123.60W
01/05/2008  M8.0 INCH        HUMBOLDT           CA   TRAINED SPOTTER

            ACCUMULATION FROM LATE FRIDAY NIGHT THROUGH EARLY
            SATURDAY.

1000 AM     SNOW             1 N WEAVERVILLE         40.74N 122.94W
01/05/2008  M4.0 INCH        TRINITY            CA   TRAINED SPOTTER

            ACCUMULATION FROM LATE FRIDAY NIGHT THROUGH EARLY
            SATURDAY.

&&

BURGER

Nearby

High Surf Advisories in California, 2008Every high surf advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.